Alert archive / Montana / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jun 28, 2005, 10:37 PM MDT for 5 counties in Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2005, 10:37 PM MDT (04:37 UTC)
- Expired
- Jun 29, 2005, 1:30 AM MDT
- In force
- 3 hr
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
Counties Daniels County, MT, Garfield County, MT, McCone County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 16 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 8:47 PM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 28, 8:47 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 847 PM MDT TUE JUN 28 2005 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY... QUICK UPDATE TO PRODUCTS TO EXPIRE TORNADO WATCH AND ADD SEVERE THUNDERSTORM WATCH FOR ALL BUT PETROLEUM COUNTY UNTIL 300 AM MDT. ALSO EXTENDED FLASH FLOOD WATCH UNTIL 600AM FOR ALL BUT PHILLIPS AND PETROLEUM COUNTIES WITH HEAVY RAIN THREAT CONTINUING WELL INTO THE NIGHT. UPDATED POPS AND WEATHER TO REFLECT LATEST WATCHES... OTHERWISE LEFT THINGS AS IS. JJZ .LONG TERM...THURSDAY THROUGH TUESDAY... NO CHANGES TO THE EXTENDED FORECAST TODAY. EVERYTHING LOOKING RIGHT ON TRACK. LATEST GFS HINTING THAT A RIDGE TO PERHAPS WORK IN BY THE END OF THE PERIOD FOR DRIER AND WARMER FORECAST...BUT NOT ENOUGH TO SUPPORT A CHANGE TO GOING GRIDS FOR NOW. JAZ ...PREVIOUS DISCUSSION... MODELS ARE IN AGREEMENT IN THE EARLY PART OF THE EXTENDED. THEY DO DEVELOP TIMING DIFFERENCES WITH AN UPPER TROUGH EXPECTED TO MOVE ACROSS MONTANA OVER THE WEEKEND WITH THE GFS AND DGEX FASTER THAN THE ECMWF. SHORTWAVE RIDGE MOVES THROUGH EASTERN MONTANA THU NIGHT AND FRIDAY MORNING. THEN...SOUTHWEST FLOW ALOFT DEVELOPS ON FRIDAY AHEAD OF THE UPPER TROUGH. WITH FREQUENT SHORTWAVES EXPECTED AHEAD OF AND DURING THE PASSAGE OF THE UPPER TROUGH...WILL BROADBRUSH A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MOST OF THE WEEKEND. GFS/DGEX/CANADIAN BRING THE UPPER TROUGH THROUGH MONTANA ON SUNDAY AND RETURN TO SOUTHWEST ALOFT FOR MONDAY AND TUESDAY WHILE THE ECMWF WAITS UNTIL MONDAY TO BRING THE UPPER TROUGH ACROSS THE STATE. EITHER WAY...THE WEATHER LOOKS UNSETTLED. WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS FOR NOW. && .AVIATION...WITH ON AND OFF SHOWERS AND THUNDERSTORMS EXPECTED INTO WEDNESDAY...WILL SEE A WIDE RANGE OF CEILINGS AND VISIBILITIES AT THE TAF SITES. CONDITIONS WILL BE GENERALLY VFR WHEN THERE IS NO PRECIPITATION AND FALL TO AS LOW AS IFR WHEN A SHOWER OR THUNDERSTORM PASSES. ERRATIC AND GUSTY WINDS ARE POSSIBLE WITH ANY STORMS THAT PASS OVER A TAF SITE TODAY AND TONIGHT. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 600AM MDT FOR MTZ017>020-022>027-061-062. FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT FOR MTZ016-021-059-060. SEVERE THUNDERSTORM WATCH UNTIL 300 AM MDT FOR MTZ017>027-058-061-062. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 28, 8:35 PM MDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 835 PM MDT TUE JUN 28 2005 MTZ017>020-022>027-061-062-291200- CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT- GARFIELD-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN VALLEY- EASTERN ROOSEVELT- 835 PM MDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 300 AM MDT. REFER TO GTFWCNGGW OR WWUS65 FOR MORE INFORMATION. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 600 AM MDT WEDNESDAY. REFER TO WGUS65 KGGW OR GTFFFAGGW FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-059-060-291200- CENTRAL AND SOUTHEAST PHILLIPS-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS- 835 PM MDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 300 AM MDT. REFER TO GTFWCNGGW OR WWUS65 FOR MORE INFORMATION. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 1200 AM MDT WEDNESDAY. REFER TO WGUS65 KGGW OR GTFFFAGGW FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ021-291200- PETROLEUM- 835 PM MDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT UNTIL 1200 AM MDT WEDNESDAY. REFER TO WGUS65 KGGW OR GTFFFAGGW FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JJZ
In the hours before
Local storm report, Jun 28, 9:20 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
920 PM MDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 15 W CIRCLE 47.42N 105.92W
06/28/2005 60 MPH MCCONE MT PUBLIC
50 TO 60 MPH ESTIMATED WIND GUST.
&&
BOGELLocal storm report, Jun 28, 9:42 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
942 PM MDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND GST 10 SW SAINT PHILLIP 46.74N 104.30W
06/28/2005 60 MPH WIBAUX MT TRAINED SPOTTER
&&
BOGELLocal storm report, Jun 28, 9:53 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
953 PM MDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM TSTM WND GST 23 E FALLON 46.83N 104.63W
06/28/2005 60 MPH PRAIRIE MT PUBLIC
&&
VALONELocal storm report, Jun 28, 10:00 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1000 PM MDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND GST 16 S WIBAUX 46.75N 104.19W
06/28/2005 52 MPH WIBAUX MT PUBLIC
0948 PM HAIL 4 W CARLYLE 46.65N 104.16W
06/28/2005 0.75 INCH WIBAUX MT TRAINED SPOTTER
0953 PM TSTM WND GST 18 S WIBAUX 46.72N 104.19W
06/28/2005 60 MPH WIBAUX MT TRAINED SPOTTER
WINDS ESTIMATED IN THE 60 TO 70 MPH RANGE.
&&
TFLocal storm report, Jun 28, 10:14 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1014 PM MDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM TSTM WND GST 5 E WIBAUX 46.99N 104.08W
06/28/2005 60 MPH WIBAUX MT TRAINED SPOTTER
&&
BOGELLocal storm report, Jun 28, 10:18 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1018 PM MDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM FLASH FLOOD 20 N WIBAUX 47.27N 104.19W
06/28/2005 WIBAUX MT TRAINED SPOTTER
AN AREA 75-100 FEET WIDE IS 2 TO 3 FEET UNDERWATER. IT IS
NORMALLY DRY.
&&
TFThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:11 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Phillips | 64 min |
| Jun 28, 6:36 PM MDT | Flash Flood Warning | GGW | Phillips | 3 hr |
| Jun 28, 6:46 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone | 59 min |
| Jun 28, 6:47 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 21 min |
| Jun 28, 6:58 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 62 min |
| Jun 28, 7:39 PM MDT | Flash Flood Warning | GGW | Garfield | 6 hr |
| Jun 28, 7:42 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Prairie, Valley | 63 min |
| Jun 28, 8:22 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 53 min |
| Jun 28, 8:29 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Prairie, Roosevelt, Valley | 61 min |
| Jun 28, 8:56 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 33 min |
| Jun 28, 8:59 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Prairie, Roosevelt, Valley | 61 min |
| Jun 28, 9:15 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie, Wibaux | 46 min |
| Jun 28, 9:31 PM MDT | Flash Flood Warning | GGW | Phillips, Valley | 3 hr |
| Jun 28, 9:40 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 65 min |
| Jun 28, 9:50 PM MDT | Flash Flood Warning | GGW | Garfield, McCone, Valley | 3 hr |
| Jun 28, 10:09 PM MDT | Flash Flood Warning | GGW | Dawson, Wibaux | 3 hr |
Nearby
Flash Flood Warnings in Montana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.